MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE LASER PROBE; NEUROBLATE OPTIC FULLFIRE® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE LASER PROBE; NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Model Number 20895-1
Medical Device Problem Codes Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the probe was visually inspected.Blood was observed on the probe shaft.The probe was then cleaned with wipes, and blood was still observed between the inner and remainder of the outer shaft, within the probe shaft holder, and on the undersides of the depth stop.The outer probe shaft was torn at 60mm from inner shaft end; the inner shaft appeared intact with no holes observed.No adhesive was present on uncovered inner shaft.The adhesive was present between the inner shaft and remainder of the outer shaft.The outer and inner probe shafts were permanently bent 95mm from the inner shaft end (explained as due to handling prior to shipping back to monteris for analysis).The fiber tip was missing (explained as due ot handling prior to shipping back to monteris for analysis).From the returned product investigation, a kink in the probe shaft was confirmed.The kink location aligned with the base of the mini-bolt, and was suspected to have occurred during insertion of patient into the bore.The report that the probe was noticeably loose supports the theory that the mini-bolt with probe inside bent over during insertion or up until movement deeper, kinking the probe and stressing the outer tubing, and increasing the diameter of the probe such that it interfered with the id of the mini-bolt.Subsequent probe retraction attempts were difficult, and a purely manual rpd retraction followed by a sudden jump in linear position suggest that the manual retraction tore the outer probe sheath.The six cooling starts attempted after this event coincide with extraneous tdt lines, blue pixels, and areas of rapid low magnitude region growth.
 
Event or Problem Description
It was reported that during an ablation procedure, in the first ablation sequence, initial probe movement to the target linear position timed out, but eventually the probe reached the target linear position.Initial two laser ablation sequences were completed.On the third ablation sequence, the probe was commanded to move but did not reach its linear target.Manual rotation of the robotic probe driver (rpd) was performed to retract the probe to the target position, culminating in a purely manual rpd move with an unexpected rapid position change.Ablation could not be continued as the image was noisy, causing idl errors and putting the system into safe mode.During probe removal, the outer shaft and lens separated from the rest of the probe and remained in the patient.No probe resistance was noted when the probe was removed from the patient.The mini-bolt was noticeably loose on the skull.Ct scans of the patient taken post-op shows artifacts which appear to be the remaining outer shaft segment with the lens attached.The next day, probe was removed without reported incident.There were no patient complications reported in relation to this event.

Brand Name
NEUROBLATE OPTIC FULLFIRE LASER PROBE
Common Device Name
NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth, mn
MDR Report Key10408009
Report Number3009970070-2020-00070
Device Sequence Number3257023
Product Code GEX
UDI-Device Identifier00816589021035
UDI-Public00816589021035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model Number20895-1
Device Catalogue NumberFFS122-01
Device Lot NumberD1779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1